Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 182, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 3, 2002, 7:13 PM CDT for Monroe County, Kentucky. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2002, 7:13 PM CDT (00:13 UTC)
- Expired
- Jul 3, 2002, 7:35 PM CDT
- In force
- 22 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Monroe County, KY
The radar
The Nashville radar (KOHX), 78 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 998 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 040013
SVRSDF
KYC171-040035-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
710 PM CDT WED JUL 3 2002
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAR WESTERN MONROE COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 735 PM CDT
* AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM ABOUT 3 TO 5 MILES WEST OF FLIPPIN...OR
ABOUT 34 MILES SOUTHEAST OF BOWLING GREEN...MOVING SOUTHWEST AT
10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FOUNTAIN RUN AROUND 720 PM CDT
AKERSVILLE AROUND 725 PM CDT
HAIL...INTENSE RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS STORM.
TAKE COVER IN A SECURE SHELTER UNTIL THE STORM HAS PASSED.
LAT...LON 3671 8582 3677 8590 3673 8597 3664 8596
3664 8587
SMALLCOMBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 12:40 PM CDT, 6 hours 33 minutes earlier.
Area forecast discussion, Jul 3, 12:40 PM CDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 140 PM EDT WED JUL 3 2002 SAT IMAGERY AT 17Z MOSTLY VOID OF ANY SGFNT CLD COVER OVER CENTRAL KENTUCKY. TEMPS OVR CWA MNLY IN THE LOWER 90S. HEAT INDICIES MNLY 95 TO 100 DEGREES. BOUNDARIES LEFT FROM SPOTTY CONVECTION AND DIURNALLY DRIVEN INSTABILITY PROBABLY WILL GENERATE ADDITIONAL SPOTTY TSRA LATE THIS AFTN AND INTO THIS EVENING...BUT...MNLY OVR SRN AND ERN KY. ACTIVITY XPCTD TO DSPT BY LATE EVE WITH CLR TO PTCLDY SKIES TO BCM THE RULE AGAIN LATE TONIGHT. NO SGFNT CHANGES IN UPPER AIR PTRN XPCTD INTO WEEKEND TRANSLATE INTO MORE TYPICAL JULY WX WITH LTLE DAY TO DAY TMP CHG. .SDF...NONE. RDC
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:55 PM CDT | Severe Thunderstorm Warning | LMK | Allen | 35 min |
| Jul 3, 8:01 PM CDT | Flash Flood Warning | LMK | Allen, Barren, Monroe | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.